Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 8, 2016, 10:22 PM EST. It took effect at Jan 10, 2016, 1:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 10:22 PM EST (03:22 UTC)
- In effect from
- Jan 10, 2016, 1:00 AM EST
- Expired
- Jan 10, 2016, 8:59 PM EST
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
449 WHUS73 KGRR 090322 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1022 PM EST FRI JAN 8 2016 LMZ844>849-091130- /O.UPG.KGRR.GL.A.0001.160110T0600Z-160111T0000Z/ /O.NEW.KGRR.GL.W.0001.160110T0600Z-160111T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1022 PM EST FRI JAN 8 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 10 TO 15 KNOTS EARLY SATURDAY EVENING...INCREASING TO 35 KNOT GALES LATE SATURDAY NIGHT AND CONTINUING SUNDAY. * WAVES...3 TO 5 FEET SATURDAY NIGHT...BUILDING TO 6 TO 9 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
8 follow-up statements
671 WHUS73 KGRR 090906 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 AM EST SAT JAN 9 2016 LMZ844>849-091715- /O.CON.KGRR.GL.W.0001.160110T0600Z-160111T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 406 AM EST SAT JAN 9 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...NORTH 10 TO 20 KNOTS EARLY TONIGHT...INCREASING TO 35 KNOT GALES. NORTHWEST GALES TO 35 KNOTS SUNDAY. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 4 TO 7 FEET AND CONTINUING ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
818 WHUS73 KGRR 091622 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1122 AM EST SAT JAN 9 2016 LMZ844>849-100030- /O.CON.KGRR.GL.W.0001.160110T0600Z-160111T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1122 AM EST SAT JAN 9 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...NORTH 10 TO 20 KNOTS EARLY TONIGHT...INCREASING TO 35 KNOT GALES. NORTHWEST GALES TO 35 KNOTS SUNDAY. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 4 TO 7 FEET AND CONTINUING ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
373 WHUS73 KGRR 092038 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EST SAT JAN 9 2016 LMZ844>849-100445- /O.CON.KGRR.GL.W.0001.160110T0600Z-160111T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 338 PM EST SAT JAN 9 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WINDS...NORTH WINDS 20 TO 30 KNOTS...INCREASING TO 35 KNOT GALES OVERNIGHT. NORTHWEST GALES TO 40 KNOTS SUNDAY. * WAVES...4 TO 6 FEET TONIGHT...BUILDING TO 6 TO 10 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
931 WHUS73 KGRR 100310 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 PM EST SAT JAN 9 2016 LMZ844>849-101115- /O.CON.KGRR.GL.W.0001.160110T0600Z-160111T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1010 PM EST SAT JAN 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS...NORTH 20 TO 30 KNOTS TONIGHT...INCREASING TO 35 KNOT GALES. NORTHWEST GALES TO 35 KNOTS SUNDAY. * WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET. 5 TO 9 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
291 WHUS73 KGRR 100904 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EST SUN JAN 10 2016 LMZ844>849-101715- /O.EXT.KGRR.GL.W.0001.000000T0000Z-160111T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 404 AM EST SUN JAN 10 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST GALES TO 35 KNOTS TODAY...BECOMING WEST AND DIMINISHING TO 30 KNOTS TOWARD MIDNIGHT. * WAVES...5 TO 10 FEET TODAY...4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
662 WHUS73 KGRR 101628 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1128 AM EST SUN JAN 10 2016 LMZ844>849-110030- /O.CON.KGRR.GL.W.0001.000000T0000Z-160111T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1128 AM EST SUN JAN 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST GALES TO 35 KNOTS TODAY...BECOMING WEST AND DIMINISHING TO 30 KNOTS TOWARD MIDNIGHT. * WAVES...5 TO 10 FEET TODAY...4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
731 WHUS73 KGRR 102030 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EST SUN JAN 10 2016 LMZ844>849-110430- /O.CON.KGRR.GL.W.0001.000000T0000Z-160111T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 PM EST SUN JAN 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST GALES TO 35 KNOTS THIS EVENING...BECOMING WEST AND DIMINISHING TO 30 KNOTS TOWARD MIDNIGHT. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
262 WHUS73 KGRR 110159 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 859 PM EST SUN JAN 10 2016 LMZ844>849-111000- /O.CAN.KGRR.GL.W.0001.000000T0000Z-160111T0500Z/ /O.NEW.KGRR.SC.Y.0002.160111T0159Z-160111T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 859 PM EST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS TO 30 KNOTS THIS EVENING...BECOMING WEST AND DIMINISHING TO 15 TO 20 KNOTSMONDAY. * WAVES...4 TO 8 FEET TONIGHT DECREASING TO 2 TO 4 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 8, 9:43 PM EST, 39 minutes earlier.
Area forecast discussion, Jan 8, 9:43 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 PM EST FRI JAN 8 2016
LATEST UPDATE...
UPDATE
.SYNOPSIS...
ISSUED AT 329 PM EST FRI JAN 8 2016
RAIN SHOWERS AND AREAS OF FOG ARE EXPECTED TONIGHT AND EARLY
SATURDAY AS LOW PRESSURE MOVES WEST OF LOWER MICHIGAN. THEN
ANOTHER STORM TAKES AIM FOR SATURDAY NIGHT AND SUNDAY AND THIS ONE
WILL TRACK A BIT FURTHER EAST WITH RAIN CHANGING TO SNOW SATURDAY
NIGHT. MUCH COLDER AIR AND LAKE EFFECT SNOW SHOWERS WILL FOLLOW
FOR SUNDAY. NEXT WEEK WILL BE DOMINATED BY ARCTIC AIR AND PERIODS
OF SNOW AND BLOWING SNOW AS WINTER FINALLY SETTLES IN.
&&
.UPDATE...
ISSUED AT 943 PM EST FRI JAN 8 2016
THERE HAS BEEN AREAS OF DENSE FOG AROUND THIS EVENING. THIS SEEMS
TO BE OCCURRING WITH THE BAGGIEST OF THE PRESSURE GRADIENT AROUND
THE LOW PRESSURE THAT WAS JUST NORTH OF MKE AS OF 02Z. HOWEVER AT
THIS POINT WE DO NOT PLAN TO ISSUE A DENSE FOG ADVISORY. AS THE
LOW CONTINUES TO MOVE NORTHWARD BETTER MIXING WAS ALREADY HELPING
TO IMPROVE THE VSBYS DOWN TOWARD I-94...AND EXPECTING THIS TREND
WILL OCCUR TOWARD I-96 OVER THE NEXT COUPLE OF HOURS. MEANWHILE
THE NORTHERN CWA MAY VERY WELL SEE VSBYS TREND DOWN YET THIS
EVENING...THEN TREND BACK UPWARD LATE TONIGHT AS THE BETTER MIXING
REACHES THIS AREA TOO. OTHERWISE THE FORECAST LOOKS TO BE ON
POINT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 317 PM EST FRI JAN 8 2016
WE WILL GO WITH A WINTER STORM WATCH FOR SATURDAY NIGHT AND
SUNDAY AS ENHANCED AREA OF MESOSCALE SNOW TRANSITIONS TO LAKE
EFFECT WITH GENERAL 6 TO LOCAL 9 INCH ACCUMS EXPECTED.
FOR TONIGHT...SFC LOW TRACKS FROM QUAD CITIES AREA THROUGH
WISCONSIN TONIGHT WITH DRY SLOT EDGING NORTH OVERNIGHT AND ONLY
SCATTERED SHOWERS AND AREAS OF FOG EXPECTED BY SATURDAY MORNING.
ACTIVE BAROCLINIC ZONE RESULTS IN SFC CYCLOGENSIS ACROSS THE
SOUTHERN PLAINS WHICH RACES NORTHEAST BY SATURDAY AFTERNOON WITH
LEADING EDGE OF RAIN ENTERING SOUTHERN FORECAST AREA. STRONG UVVS
COULD HELP COOL THE COLUMN AS RAIN CHANGES TO SNOW FROM WEST TO
EAST SATURDAY EVENING. WILL GO WITH WATCH FOR ALL BUT THE EXTREME
SE CWA WHERE CHANGEOVER IS PROGGED TO OCCUR TOO LATE FOR HEAVIER
SNOW AMOUNTS.
TEMPERATURES FALL BEHIND ARCTIC FRONT AND BLOWING SNOW ALONG WITH
LAKE EFFECT COULD CAUSE IMPACTS TO TRAVEL INTO SUNDAY EVENING.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 329 PM EST FRI JAN 8 2016
WE CONTINUE TO MONITOR THE POTENTIAL FOR A QUICK HITTING SYSTEM LATE
MON INTO EARLY TUE THAT COULD CREATE MEDIUM TO HIGH IMPACTS FOR THE
W/NW PORTION OF THE CWFA. MODELS HAVE BEEN LOCKED ON TO A STRONG JET
STREAK/SHORT WAVE THAT WILL DIVE IN FROM THE NW. LAKE EFFECT WILL BE
RELATIVELY WEAK EARLY MON WITH RIDGING OVERHEAD. SNOW WILL RAMP UP
LATE IN THE DAY WITH SW FLOW AS MOISTURE INCREASES AND INVERSION
HEIGHTS RISE AHEAD OF THE INCOMING SYSTEM. ALL MODELS ARE INDICATING
STRONG LOW LEVEL CONVERGENCE PATTERNS WITH THE SW FLOW. WE COULD BE
LOOKING AT FAIRLY LOCALIZED HEAVY SNOW RATES CENTERED ON MON
NIGHT ALONG MUCH OF THE LAKESHORE AND NW COUNTIES.
THE SNOW WILL DIMINISH A LITTLE DURING THE DAY ON TUE...BUT WILL
CONTINUE TO HAMPER THE WRN HALF OF THE CWFA. THE SYSTEM WILL MOVE BY
IN THE MORNING...HOWEVER THE UPPER JET CORE STILL SOUTH OF THE AREA
WILL KEEP THE LAKE EFFECT GOING. WE ARE EXPECTING THE MEAN 1000-
850MB FLOW TO SHIFT TO THE NW...FAVORING THE NW AND SW CORNERS OF
THE CWFA.
THE TREND FOR ANOTHER BURST OF HEAVIER LAKE EFFECT IS INCREASING FOR
THE WED NIGHT INTO THU TIME FRAME. MODELS ARE LATCHING ON TO ANOTHER
STRONGER SHORT WAVE THAT WILL DIVE SE ACROSS THE AREA DURING THIS
TIME. MOISTURE DEPTH INCREASES AND INVERSION HEIGHTS RISE AHEAD OF
THIS NEXT SYSTEM. OVER LAKE INSTABILITY WILL REMAIN SUFFICIENT WITH
DELTA T/S IN THE MID TO UPPER TEENS.
LAKE EFFECT POTENTIAL DIMINISHES A LITTLE TOWARD THE END OF THE WEEK
AS TEMPS LOOK TO MODIFY A LITTLE LATE IN THE WEEK. THIS OCCURS AS
THE UPPER JET LIFTS NORTH A BIT. WE WILL STILL BE CLOSE ENOUGH TO
THE JET THAT SHORT WAVES WILL BE PRONE TO MOVE THROUGH AND BRING THE
AREA MORE SNOW CHCS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 740 PM EST FRI JAN 8 2016
POOR AVIATION CONDITIONS ARE EXPECTED THE NEXT 24 HOURS OR THROUGH
00Z SATURDAY EVENING. IFR AND LIFR CONDITIONS ARE ANTICIPATED TO
PREVAIL BOTH TONIGHT AND CONTINUE RIGHT THROUGH THE DAY ON
SATURDAY.
THE WORST OF THE CONDITIONS WILL LIKELY BE TONIGHT INTO SATURDAY
MORNING. A MILD AIRMASS WITH HIGH MOISTURE CONTENT IS MOVING IN
OVER A MELTING SNOWPACK/COLD GROUND WHICH IS RESULTING IN THE LOW
CEILINGS AND VISIBILITIES.
SCATTERED SHOWERS WILL REMAIN POSSIBLE THROUGH ABOUT 08Z TONIGHT
FOLLOWED BY A MAINLY DRY STRETCH FROM LATE TONIGHT THROUGH EARLY
AFTERNOON ON SATURDAY. RAIN AND SNOW ASSOCIATED WITH A DEEPENING
LOW PRESSURE SYSTEM WILL BE MOVING IN FRIDAY EVENING.
&&
.MARINE...
ISSUED AT 329 PM EST FRI JAN 8 2016
AREAS OF FOG EXPECTED OVERNIGHT WITH SOME VISIBILITIES LESS THAN A
HALF MILE POSSIBLE...ESPECIALLY SOUTH OF HOLLAND.
GALE WATCH CONTINUES FOR SATURDAY EVENING THROUGH SUNDAY EVENING.
ALONG WITH THE WINDS...TEMPERATURES MAY BECOME COLD ENOUGH ON
MONDAY FOR SOME FREEZING SPRAY.
&&
.HYDROLOGY...
ISSUED AT 134 PM EST FRI JAN 8 2016
THERE IS INCREASING CONCERN FOR MINOR RIVER FLOODING HEADING
THROUGH THE NEXT SEVERAL DAYS. RIVER RISES ARE LIKELY WITH A FEW
LOCATIONS THAT HAVE THE POTENTIAL TO REACH BANKFULL. THE MAIN
QUESTIONS TO BE ANSWERED HAVE TO DEAL WITH THE AMOUNT OF RUNOFF
DUE TO SNOWMELT AND RESULTING LIQUID PRECIPITATION THROUGH LATE
SATURDAY EVENING.
THE FIRST WAVE OF MOISTURE WILL MOVE THROUGH AHEAD OF A STORM
SYSTEM CURRENTLY OVER MISSOURI/ILLINOIS. RAINFALL POTENTIAL EXISTS
NOW THROUGH MUCH OF SATURDAY. THE KEY TO HOW QUICKLY RIVERS
RESPOND LIES IN THE DETAILS OF REALIZED TOTALS...LEADING UP TO THE
THE TRANSITION TO SNOW SATURDAY NIGHT. ONCE COLDER AIR MOVES IN
LATE SATURDAY INTO SUNDAY...SUB-FREEZING TEMPS MAY BRING A HALT TO
MUCH OF THE RUNOFF AS POTENTIAL RUNOFF FREEZES. PRECIPITATION IS
THEN EXPECTED TO REMAIN LARGELY LOCKED UP IN SNOW ACCUMULATIONS.
THE WEEK AHEAD WILL BRING ADDITIONAL SNOW ACCUMULATIONS...BUT
TEMPERATURES SHOULD BE WELL BELOW FREEZING THROUGH THURSDAY.
CONDITIONS WILL NEED TO BE MONITORED THROUGH THE NEXT FEW DAYS FOR
ANY RISES THAT HAVE THE POTENTIAL TO EXCEED BANKFULL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING
FOR MIZ037>040-043>046-050>052-056>059-064>066-071>073.
LM...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR
LMZ844>849.
&&
UPDATE...JK
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...NJJ
AVIATION...DUKE
HYDROLOGY...JAM
MARINE...OSTUNOHazardous weather outlook, Jan 8, 4:37 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 437 PM EST FRI JAN 8 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 437 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT AREAS OF FOG WILL BE PRESENT ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS TRAVEL CONDITIONS ARE LIKELY BEGINNING SATURDAY NIGHT AS THE RAIN WILL CHANGE TO SNOW. THE SNOW COULD BECOME HEAVY FOR PARTS OF THE REGION AND PERSIST INTO SUNDAY. THE WIND WILL INCREASE LATE SATURDAY NIGHT INTO SUNDAY AS AN ARCTIC AIRMASS ARRIVES. THE TEMPERATURE WILL BE FALLING WHICH WILL LEAD TO ICY CONDITIONS DEVELOPING. LAKE EFFECT SNOW WILL PERSIST INTO WEDNESDAY. THE SNOW WILL BE ENHANCED LATE MONDAY AFTERNOON INTO TUESDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH. MODERATE TO HIGH IMPACTS ARE POSSIBLE WITH THIS SYSTEM...ESPECIALLY WEST OF A BATTLE CREEK TO BIG RAPIDS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-091030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 437 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT AREAS OF FOG WILL BE PRESENT ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS ARE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. A SECOND EVENT COULD LEAD TO GALE FORCE WINDS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:01 AM EST | Winter Storm Warning | GRR | Allegan, Clare, Isabella, Kent, Lake, Mason and 8 more | 27 hr |
| Jan 9, 4:01 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 3 more | 27 hr |
| Jan 9, 10:38 AM EST | River Flood Advisory | GRR | Ionia | 7 days |
| Jan 9, 10:38 AM EST | River Flood Advisory | GRR | Ingham | 67 hr |
| Jan 9, 10:38 AM EST | River Flood Advisory | GRR | Clinton | 4 days |
| Jan 9, 10:38 AM EST | River Flood Advisory | GRR | Clinton | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.